MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. Dual-Lumen Implantable Port, Leonard, 10F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 M.R.I. Dual-Lumen Implantable Port, Leonard, 10F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 0607100
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920); Migration (4003)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Sepsis (2067); Thrombosis/Thrombus (4440)
Date of Event 11/14/2003
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure; the catheter allegedly had fractured, and the patient had also allegedly developed with infection and thrombosis.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2003, a patient underwent port placement via the right internal jugular vein for parenteral nutrition.Approximately sixteen days later, on (b)(6) 2003, imaging of the chest revealed that tip of the catheter has migrated to the right atrium.Further, approximately fourteen days later on (b)(6) 2003, the patient was diagnosed with gram negative bacterial infection and sepsis.Subsequently, the port was removed on the same day, and a new port was implanted on (b)(6) 2003.However, the current status of the patient remains unknown.
 
Event or Problem Description
It was reported through litigation process that, on (b)(6) 2003, a patient underwent the port placement procedure via the right internal jugular vein for parenteral nutrition.During the implantation procedure, it was reported that guidewire could not thread to the catheter.Approximately sixteen days later, on (b)(6) 2003, imaging of the chest revealed that tip of the catheter has migrated to the right atrium.Approximately fourteen days later on (b)(6) 2003, patient was diagnosed with gram negative bacterial infection and sepsis.Subsequently, the port was removed on the same day, and a new port was implanted on (b)(6) 2003.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.B3, b5, d4 (medical device lot, unique identifier (udi) #), g3, h6 (patient, device, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: although the physical device was not returned for evaluation, medical records were provided for review.Medical report alleges that, the port was replaced with a new bard port implanted port was implanted via right internal jugular vein.The old port a cath was removed, and the capsule was completely excised.Cultures were obtained from the wound bed and the area was irrigated with irrigation.An attempt was made to place the port a cath in the left infraclavicular subclavian vein, and the wire could not be cannulated.This had been noted to be thrombosed previously as well as an attempt on the left internal jugular vein without able to thread the catheter.As the previous port a cath was exposed and into the subclavian vein.A pocket was made more medially in the right chest wall.The right internal jugular vein was cannulated.The guidewire was inserted.Fluoroscopy revealed good position of the wire.The port a cath catheter was then brought into the subcutaneous fascia to the skin incision on the right neck.The catheter was trimmed along the anterior chest wall.It was aspirated with good blood flow.Fluoroscopy revealed good position of the catheter and chest x ray will be performed in the recovery room.Sixteen days later, patient had palpitations, imaging of the chest revealed that, tip of the catheter has migrated to the right atrium.So, the patient underwent a surgery to fix the port in a correct place.Two weeks later, patient was diagnosed with infected port with gram negative sepsis.Subsequently, the port was removed on the same day.The port a cath was elevated and removed, and the distal tip was sent for culture.The port a cath cavity was then elevated and completely excised.A triple lumen central line was placed for ongoing tpn and iv medications and blood draws.Therefore, the investigation is confirmed for the reported catheter tip migration issue.Furthermore, the clinical conditions alleged in the complaint, specifically bacterial infection and sepsis can be confirmed.A review of sterilization record was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, b3, b5, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I. Dual-Lumen Implantable Port, Leonard, 10F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key21628760
Report Number3006260740-2025-01557
Device Sequence Number8925484
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K912702
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2003
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0607100
Device Lot Number22FN5305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/18/2026
08/22/2026
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/15/2026
08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale